Skip to main content Accessibility help
×
Home

Irrational dilations of Pascal's triangle

  • D. Berend (a1), M. D. Boshernitzan (a2) and G. Kolsenik (a3)

Extract

Let (bn) be a sequence of integers, obtained by traversing the rows of Pascal's triangle, as follows: start from the element at the top of the triangle, and at each stage continue from the current element to one of the elements at the next row, either the one immediately to the left of the current element or the one immediately to its right. Consider the distribution of the sequence (bnα) modulo 1 for an irrational α. The main results show that this sequence “often” fails to be uniformly distributed modulo 1, and provide answers to some questions raised by Adams and Petersen.

Copyright

References

Hide All
1.Adams, T. M. and Petersen, K. E.. Binomial-coefficient multiples of irrationals. Monats. Math. 125 (1998), 269278.
2.Furstenberg, H.. Disjointness in ergodic theory, minimal sets and a problem in diophantine approximation. Math. Syst. Th. 1 (1967), 149.
3.Goetgheluck, P.. Infinite families of solutions of the equation . Math. Comp. 67 (1998), 17271733.
4.Karacuba, A. A.. Estimates for trigonometric sums by Vinogradov's method, and some applications. Proc. Steklov Inst. Math. 112, Amer. Math. Soc. (Providence, RI, 1973), 251265.
5.Korobov, N. M.. Exponential Sums and their Applications. Kluwer (Dordrecht, The Netherlands, 1992).
6.Kuipers, L. and Niederreiter, H.. Uniform Distribution of Sequences. Wiley-Interscience (New York, 1974).
7.Lucas, E.. Théorie des fonctions numériques simplement périodiques. Amer. J. Math. 1 (1878), 184240, 289-321.
8.Mathan, B. de. Numbers contravening a condition in density modulo 1. Ada Math. Acad. Sci. Hungar. 36 (1980), 237241.
9.Pollington, A. D.. On the density of sequence {nkξ}. Illinois J. Math. 23 (1979), 511515.
10.Petersen, K. E. and Schmidt, K.. Symmetric Gibbs measures. Trans. Amer. Math. Soc. 349 (1997), 27752811.
11.Vershik, A. M.. Descriptions of invariant measures for actions of infinite groups. Dokl. Akad. Nauk SSSR 218 (1974), 749-752; Sower Math. Dokl. 15 (1974), 1396-1400.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

MSC classification

Irrational dilations of Pascal's triangle

  • D. Berend (a1), M. D. Boshernitzan (a2) and G. Kolsenik (a3)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed